Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 8, Number 1

All articles in this issue are freely accessible.

Miscellaneous back pages, Bull. Amer. Math. Soc. (N.S.), Volume 8, Number 1 (1983)
Bull. Amer. Math. Soc. 8 (1983)
More Information
Full-text PDF Free Access     Request Permissions
Miscellaneous front pages, Bull. Amer. Math. Soc. (N.S.), Volume 8, Number 1 (1983)
Bull. Amer. Math. Soc. 8 (1983)
More Information
Full-text PDF Free Access     Request Permissions
Fifty years of homotopy theory
George W. Whitehead.
Bull. Amer. Math. Soc. 8 (1983), 1-29
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682818
What is a quantum field theory?
David C. Brydges.
Bull. Amer. Math. Soc. 8 (1983), 31-40
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682819
The point of pointless topology
Peter T. Johnstone.
Bull. Amer. Math. Soc. 8 (1983), 41-53
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682820
Exponential growth of the $l$-rank of the class group of the maximal real subfield of cyclotomic fields
Gary Cornell.
Bull. Amer. Math. Soc. 8 (1983), 55-58
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682821
On Puiseux series whose curves pass through an infinity of algebraic lattice points
David Lee Hilliker and E. G. Straus.
Bull. Amer. Math. Soc. 8 (1983), 59-62
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682822
On the vanishing of Poincaré series of rational functions
Irwin Kra.
Bull. Amer. Math. Soc. 8 (1983), 63-66
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682823
Dyer-Lashof operations in $K$-theory
James E. McClure.
Bull. Amer. Math. Soc. 8 (1983), 67-72
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682824
On the Schroedinger connection
R. E. Meyer and J. F. Painter.
Bull. Amer. Math. Soc. 8 (1983), 73-76
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682825
Foliations and the topology of 3-manifolds
David Gabai.
Bull. Amer. Math. Soc. 8 (1983), 77-80
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682826
Self-dual connections and the topology of smooth 4-manifolds
S. K. Donaldson.
Bull. Amer. Math. Soc. 8 (1983), 81-83
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682827
Diagonalizing matrices over operator algebras
Richard V. Kadison.
Bull. Amer. Math. Soc. 8 (1983), 84-86
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682828
Arithmetic characterizations of Sidon sets
Gilles Pisier.
Bull. Amer. Math. Soc. 8 (1983), 87-89
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682829
Arithmetic groups acting on compact manifolds
Robert J. Zimmer.
Bull. Amer. Math. Soc. 8 (1983), 90-92
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682830
Simultaneous similarity of matrices
Shmuel Friedland.
Bull. Amer. Math. Soc. 8 (1983), 93-95
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 682831

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Matrix-geometric solutions in stochastic models, an algorithmic approach, by Marcel F. Neuts.
Reviewer: Luis G. Vargas
Bull. Amer. Math. Soc. 8 (1983), 97-99
Review information
Full-text PDF Free Access
Numerical analysis of variational inequalities, by R. Glowinski, J. L. Lions and R. Trémolières.
Reviewer: William W. Hager
Bull. Amer. Math. Soc. 8 (1983), 100-102
Review information
Full-text PDF Free Access
Bounded analytic functions, by John B. Garnett.
Reviewer: Donald E. Sarason
Bull. Amer. Math. Soc. 8 (1983), 102-108
Review information
Full-text PDF Free Access
Winning ways for your mathematical plays, by Elwyn R. Berlekamp, John H. Conway and Richard K. Guy.
Reviewer: Solomon W. Golomb
Bull. Amer. Math. Soc. 8 (1983), 108-111
Review information
Full-text PDF Free Access
Methods of representation theory with applications to finite groups and orders, vol. 1, by Charles W. Curtis and Irving Reiner.
Reviewer: Jon F. Carlson
Bull. Amer. Math. Soc. 8 (1983), 112-116
Review information
Full-text PDF Free Access
Some applications of topological $K$-theory, by N. Mahammed, R. Piccinini and U. Suter.
Reviewer: Victor Snaith
Bull. Amer. Math. Soc. 8 (1983), 117-120
Review information
Full-text PDF Free Access
Finite simple groups, an introduction to their classification, by Daniel Gorenstein.
Reviewer: Walter Feit
Bull. Amer. Math. Soc. 8 (1983), 120-124
Review information
Full-text PDF Free Access